Alert archive / Washington / High Surf Warnings in 2008

High Surf Warning 1, NWS Seattle, WA

January 4, 2008

NWS Seattle, WA issued this high surf warning at Jan 4, 2008, 4:19 AM PST. It took effect at Jan 4, 2008, 10:00 PM PST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 4, 2008, 4:19 AM PST (12:19 UTC)
In effect from
Jan 4, 2008, 10:00 PM PST
Expired
Jan 5, 2008, 8:53 PM PST
In force
23 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS46 KSEW 041219
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
419 AM PST FRI JAN 4 2008

WAZ516-517-041830-
/O.NEW.KSEW.SU.W.0001.080105T0600Z-080106T0000Z/
NORTH COAST-CENTRAL COAST-
419 AM PST FRI JAN 4 2008

...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST
SATURDAY. 

A STRONG SYSTEM OFF THE WASHINGTON COAST WILL PRODUCE SOUTHWEST TO
WEST WINDS UP TO 50 TO 60 MPH THAT WILL GENERATE VERY LARGE
SWELLS. SEAS WILL BUILD TO 25 TO 30 FT ACROSS THE COASTAL WATERS
THIS EVENING AS THIS SYSTEM PASSES NE INTO BRITISH COLUMBIA. SEAS
WILL SLOWLY DECAY TO NEAR 20 FEET LATE SATURDAY AFTERNOON.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION. PEOPLE CAN BE SERIOUSLY INJURED BY DEBRIS...SUCH AS
LOGS...TOSSED ABOUT IN THE WAVES. 

$$
5 follow-up statements
000 
WHUS46 KSEW 041657
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
857 AM PST FRI JAN 4 2008

WAZ516-517-050715-
/O.CON.KSEW.SU.W.0001.080105T0600Z-080106T0000Z/
NORTH COAST-CENTRAL COAST-
857 AM PST FRI JAN 4 2008

...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST SATURDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
4 PM PST SATURDAY. 

A DEEP LOW PRESSURE SYSTEM WILL MOVE THROUGH THE COASTAL WATERS
THIS EVENING. SOUTHWEST WINDS AROUND 50 MPH WILL GENERATE LARGE
SWELL TONIGHT. SEAS WILL BUILD TO 25 FT OVERNIGHT OVER THE COASTAL
WATERS.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION. PEOPLE CAN BE SERIOUSLY INJURED BY LOGS AND
DEBRIS TOSSED ABOUT IN THE WAVES OR SWEPT TO SEA AND DROWNED BY
SNEAKER WAVES. THE HIGH SURF WILL BATTER THE WA COAST TONIGHT THROUGH
SATURDAY AFTERNOON.

$$


MM
000 
WHUS46 KSEW 050707
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1107 PM PST FRI JAN 4 2008

WAZ516-517-051830-
/O.NEW.KSEW.CF.Y.0001.080105T1400Z-080105T2100Z/
/O.CON.KSEW.SU.W.0001.000000T0000Z-080106T0000Z/
NORTH COAST-CENTRAL COAST-
1107 PM PST FRI JAN 4 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST SATURDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 6 AM TO 1 PM PST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM PST
SATURDAY. A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM PST
SATURDAY. 

SEAS WILL BUILD TO 25 FT OVERNIGHT ACROSS THE COASTAL WATERS.
MINOR TIDAL OVERFLOW MAY OCCUR ALONG SOME OF THE LOW LYING AREAS
OF THE NORTHERN AND CENTRAL COAST NEAR HIGH TIDE SAT MORNING. 

THE TIME OF THE HIGH TIDE AT ABERDEEN IS AROUND 1015 AM AT 10.6
FT. THE EXPECTED TIDAL ANOMALY IS 3.3 WITH AN EXPECTED TOTAL TIDE
OF 13.9 FT.

MINOR TIDAL OVERFLOW BEGINS AT ABERDEEN AT 13.5 FT. AT 13.5 FT
FLOODING PROBLEMS BECOME IMMINENT AS THE WISHKAH RIVER NEARS
BREACH AT ARTHUR STREET...F STREET AND HERON AND WISHKAH STREETS NEAR
ZELASCO PARK. 

OTHER AREAS ALONG THE COAST CAN EXPECT SIMILAR TIDAL INCREASES
ABOVE LOCAL TIDE TABLE PREDICTIONS.

A HIGH SURF WARNING MEANS THAT DANGEROUSLY HIGH SURF WILL BATTER
BEACHES IN THE WARNING AREA...PRODUCING DEADLY RIP CURRENTS AND
SOME BEACH EROSION. PEOPLE CAN BE SERIOUSLY INJURED BY LOGS AND
DEBRIS TOSSED ABOUT IN THE WAVES OR SWEPT TO SEA AND DROWNED BY
SNEAKER WAVES. THE HIGH SURF WILL BATTER THE WA COAST THROUGH
SATURDAY AFTERNOON.

$$
000 
WHUS46 KSEW 051632
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
832 AM PST SAT JAN 5 2008

WAZ516-517-060045-
/O.EXT.KSEW.SU.W.0001.000000T0000Z-080106T1200Z/
/O.CON.KSEW.CF.Y.0001.000000T0000Z-080105T2100Z/
NORTH COAST-CENTRAL COAST-
832 AM PST SAT JAN 5 2008

...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 AM PST SUNDAY...
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON...

THE HIGH SURF WARNING IS NOW IN EFFECT UNTIL 4 AM PST SUNDAY.

A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON.

MINOR TIDAL OVERFLOW MAY OCCUR ALONG SOME OF THE LOW LYING AREAS
OF THE NORTHERN AND CENTRAL COAST DURING HIGH TIDE THIS MORNING.
THE TIME OF THE HIGH TIDE AT ABERDEEN IS AROUND 1015 AM AT 10.6
FT. A TIDAL ANOMALY AROUND 2.5 FT WILL MAKE THE TIDE PEAK JUST
OVER 13 FT. MINOR TIDAL OVERFLOW BEGINS AT ABERDEEN AT 13.5 FT.

OTHER AREAS ALONG THE COAST CAN EXPECT SIMILAR TIDAL INCREASES
ABOVE LOCAL TIDE TABLE PREDICTIONS.


HEAVY WESTERLY SWELL OVER THE COASTAL WATERS WILL REMAIN AROUND
22 FT THROUGH TONIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY
HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING
DEADLY RIP CURRENTS AND SOME BEACH EROSION. PEOPLE CAN BE
SERIOUSLY INJURED BY LOGS AND DEBRIS TOSSED ABOUT IN THE WAVES OR
SWEPT TO SEA AND DROWNED BY SNEAKER WAVES. THE HIGH SURF WILL
BATTER THE WA COAST THROUGH TONIGHT.

$$


MM
000 
WHUS46 KSEW 052111
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
111 PM PST SAT JAN 5 2008

WAZ516-517-060515-
/O.EXP.KSEW.CF.Y.0001.000000T0000Z-080105T2100Z/
/O.CON.KSEW.SU.W.0001.000000T0000Z-080106T1200Z/
NORTH COAST-CENTRAL COAST-
111 PM PST SAT JAN 5 2008

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY...
...COASTAL FLOOD ADVISORY HAS EXPIRED...

THE COASTAL FLOOD ADVISORY IS NO LONGER IN EFFECT.
A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM PST SUNDAY.

HEAVY WESTERLY SWELL OVER THE COASTAL WATERS WILL REMAIN AROUND 22
FEET THROUGH TONIGHT. A HIGH SURF WARNING MEANS THAT DANGEROUSLY
HIGH SURF WILL BATTER BEACHES IN THE WARNING AREA...PRODUCING
DEADLY RIP CURRENTS AND SOME BEACH EROSION. PEOPLE CAN BE
SERIOUSLY INJURED BY LOGS AND DEBRIS TOSSED ABOUT IN THE WAVES OR
SWEPT TO SEA AND DROWNED BY SNEAKER WAVES. THE HIGH SURF WILL
BATTER THE WA COAST THROUGH TONIGHT.

$$
000 
WHUS46 KSEW 060453
CFWSEW

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
853 PM PST SAT JAN 5 2008

WAZ516-517-061200-
/O.CAN.KSEW.SU.W.0001.000000T0000Z-080106T1200Z/
/O.NEW.KSEW.SU.Y.0001.080106T0453Z-080106T1200Z/
NORTH COAST-CENTRAL COAST-
853 PM PST SAT JAN 5 2008

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM PST SUNDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SUNDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

WESTERLY SWELLS OVER THE COASTAL WATERS WILL REMAIN BETWEEN 20 TO 24
FEET OVERNIGHT. SWELLS WILL SUBSIDE TO 16 TO 19 FT EARLY SUNDAY
MORNING.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND MINOR BEACH
EROSION.

$$

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high surf warning went out at Jan 4, 3:30 AM PST, 49 minutes earlier.

Area forecast discussion, Jan 4, 3:30 AM PST, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
330 AM PST FRI JAN 04 2008

.SYNOPSIS...A STRONG WEATHER SYSTEM WILL BRING PERIODS OF
RAIN...WITH SNOW OVER THE MOUNTAINS TODAY THROUGH SATURDAY. THIS
SYSTEM WILL ALSO GENERATE STRONG WINDS ALONG THE COAST AND POSSIBLY
VERY WINDY CONDITIONS INLAND SATURDAY MORNING. AFTER THIS SYSTEM
EXITS THE REGION...A VERY COOL SHOWERY AIR MASS WILL FOLLOW...WITH
SNOW SHOWERS POSSIBLE AT TIMES OVER THE INTERIOR LOWLANDS. AFTER A
BREAK LATE MONDAY...YET ANOTHER FRONTAL SYSTEM WILL SWING THROUGH
THE REGION TUESDAY.

&&

.SHORT TERM...A POWERFUL LOW NEAR 45N 132W CONTINUES TO CHURN CLOSER
TO THE COAST THIS MORNING AS A 200+ KT JET UNDERCUTS IT. SHIP
REPORTS IN THE VICINITY OF THE SURFACE LOW SUGGEST IT IS NEAR 960
MB...POSSIBLY A BIT LOWER. AN OCCLUDED FRONT WELL AHEAD OF THE UPPER
LEVEL LOW ITSELF IS EXPECTED TO REACH THE COAST BY MIDDAY THEN
QUICKLY CONTINUE TO MOVE EASTWARD ACROSS WESTERN WASHINGTON. WINDS
WILL INCREASE ALONG THE COAST TODAY AS THE FRONT MOVES ASHORE...WITH
MESOSCALE MODELS SHOWING 925 MB WINDS APPROACHING 50 KNOTS...SOME OF
WHICH COULD MIX DOWN TO THE SURFACE. HOWEVER...OF GREATER CONCERN IS
WHAT WILL HAPPEN AS THE SURFACE LOW MOVES ASHORE OVER NORTH CENTRAL
VANCOUVER ISLAND THIS EVENING. STRONG PRESSURE RISES ON THE BACK
SIDE OF THE LOW ARE EXPECTED TO CREATE A SECONDARY SURGE OF WIND.
THIS WILL IMPACT THE COAST FIRST...THEN THE INTERIOR OVERNIGHT INTO
SATURDAY MORNING. FOR NOW...WE HAVE A HIGH WIND WATCH IN EFFECT FOR
BOTH THE COAST AS WELL AS THE NORTH INTERIOR AS THEY STAND THE BEST
CHANCE OF HIGH WIND. HOWEVER...QUITE A SURGE COULD MAKE ITS WAY DOWN
THE STRAIT BEHIND THE LOW LATE TONIGHT AND THAT BEARS WATCHING.
QUITE COLD TEMPERATURES ALOFT ACCOMPANY THE UPPER LEVEL TROUGH AS IT
MOVES INTO WESTERN WASHINGTON ON SATURDAY WITH 500MB TEMPS DROPPING
TO -32C TO -36C. I EXPANDED ISOLATED THUNDERSTORM TO THE COAST
TONIGHT...BUT THEY MAY WELL NEED TO BE ADDED TO MUCH OF THE INTERIOR
FOR SATURDAYS FORECAST. BY SUNDAY MODEL 1000-850 MB THICKNESS VALUES
ARE NEAR 1290M WITH AN ABSENCE OF ANY REAL ONSHORE GRADIENT...FOR
VERY LOW SNOW LEVELS. ITS TOUGH TO PINPOINT ANY DETAILS THIS
EARLY...BUT SUFFICE TO SAY MOST SPOTS AWAY FROM THE COAST STAND A
CHANCE OF SEEING A LITTLE SNOW.

.LONG TERM...I DID NOT MAKE ANY CHANGES TO THE EXTENDED FORECAST AS
THE TREND OF ANY ACTIVE PATTERN IS EXPECTED TO CONTINUE. THE GFS
CONTINUES WITH BRINGING ANOTHER POTENT SYSTEM INTO THE REGION EARLY
TUESDAY WITH SEVERAL WEAKER SYSTEMS TO FOLLOW. 27

&&

.AVIATION...CLOSED UPPER LOW WILL SWING NE THROUGH SW BC TODAY
THROUGH THIS EVENING WITH SW FLOW ACROSS WA. RADAR SHOWING RAIN
INCREASING THIS MORNING WITH MOIST SOUTHERLY FLOW AS THE SFC. EXPECT
SHOWERS TO DEVELOP THIS AFTERNOON WITH AND ISOLATED THUNDERSTORM
POSSIBLE ALONG THE COAST. SOUTHERLY WINDS ACROSS THE INTERIOR WILL
INCREASE THIS EVENING AS THE SFC LOW HEADS INTO VANCOUVER ISLAND.
WINDY CONDITIONS EXPECTED ACROSS THE AREA THROUGH SAT AFTERNOON.

.KSEA...SYSTEM OFFSHORE WILL SPREAD RAIN THROUGH THE INTERIOR THIS
MORNING WITH SHOWERS EXPECTED DURING THE AFTERNOON. SOUTHERLY
GRADIENTS WILL INCREASE LATE THIS EVENING AS SFC LOW HEADS NE INTO
VANCOUVER ISLAND. EXPECT SOUTH WINDS TO INCREASE TO 15G25KT BY 03Z.
33

&&

.MARINE...WINDS WILL BE INCREASING ACROSS ALL WATERS TODAY AS DEEP
957 MB SFC LOW NEAR 45N AND 135W HEADS NE. THIS SYSTEM WILL HEAD
INTO VANCOUVER ISLAND THIS EVENING WITH FLOW SWITCHING TO SOUTHWEST
TO WEST...WITH A STRONG WESTERLY SURGE THROUGH THE STRAIT. STRONGEST
WINDS ACROSS PUGET SOUND/HOOD CANAL EXPECTED AFT 03Z THIS EVENING.
SWELLS WILL ALSO BE BUILDING TO OVER 25 FT LATE THIS EVENING. STRONG
SOUTHERLY WINDS WILL PERSIST THROUGH SAT AFTERNOON WITH WINDS EASING
A BIT SAT EVENING AS THE SFC LOW WEAKENS AND HEADS FURTHER N INTO
BC. A WEAKER SYSTEM WILL AFFECT THE REGION ON SUNDAY. 33

.SEW WATCHES/WARNINGS/ADVISORIES...
.GALE WARNING ALL WATERS.
.SMALL CRAFT ADVISORY FOR SEVERE BAR CONDITIONS AT THE GRAYS
HARBOR BAR ENTRANCE.
.HIGH SURF WARNING NORTH AND CENTRAL COAST.
.HIGH WIND WATCH NORTH AND CENTRAL WASHINGTON COAST AND THE NORTH
INTERIOR.
.SNOW ADVISORY OLYMPICS AND NORTHERN AND CENTRAL WASHINGTON CASCADES.

WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 9:31 AM PSTHigh Wind WarningSEW20 hr
Jan 4, 9:31 AM PSTWind AdvisorySEWSan Juan24 hr

Nearby

High Surf Warnings in Washington, 2008Every high surf warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.